Does Vyvanse (lisdexamfetamine) cause increased sweating?

Medical Advisory BoardAll articles are reviewed for accuracy by our Medical Advisory Board
Educational purpose only • Exercise caution as content is pending human review
Article Review Status
Submitted
Under Review
Approved

Last updated: October 29, 2026 • View editorial policy

Have a follow-up question?

Our Medical A.I. is used by practicing medical doctors at top research institutions around the world. Ask any follow up question and get world-class guideline-backed answers instantly.

Does Vyvanse Cause Increased Sweating?

Yes, Vyvanse (lisdexamfetamine) can cause increased sweating, particularly in cases of misuse or abuse, though it is not commonly reported as a side effect at therapeutic doses.

Sweating in Context of Misuse/Abuse

The FDA drug label explicitly states that misuse and abuse of lisdexamfetamine may cause sweating along with other sympathomimetic effects including increased heart rate, respiratory rate, blood pressure, dilated pupils, hyperactivity, restlessness, insomnia, decreased appetite, tremors, flushed skin, vomiting, and abdominal pain 1. This occurs because lisdexamfetamine is a prodrug that converts to d-amphetamine, which has potent sympathomimetic properties.

Sweating at Therapeutic Doses

At prescribed therapeutic doses, sweating is not listed among the most common adverse events in clinical trials or FDA labeling. The most frequently reported side effects in controlled studies include:

  • Dry mouth
  • Decreased appetite
  • Insomnia
  • Headache
  • Abdominal pain
  • Irritability

2, 3

Historical data on stimulants as a class show that the most common side effects reported in controlled trials are sleep delay, reduced appetite, stomachache, headache, and jitteriness—with no consistent mention of sweating as a prominent therapeutic-dose side effect 4.

Clinical Context

The presence of sweating should prompt evaluation for:

  • Dose appropriateness: Higher doses increase sympathomimetic effects
  • Misuse or abuse: Sweating is specifically associated with non-therapeutic use patterns
  • Overdose: Sweating is part of the sympathomimetic toxidrome seen in CNS stimulant overdose 1
  • Individual sensitivity: Some patients may experience more pronounced sympathomimetic effects even at therapeutic doses

Practical Management

If a patient on therapeutic Vyvanse reports problematic sweating:

  • Verify the prescribed dose and actual intake
  • Rule out misuse, diversion, or dose escalation
  • Consider dose reduction if other sympathomimetic effects are present
  • Evaluate for other causes of hyperhidrosis
  • Monitor vital signs, particularly heart rate and blood pressure

The distinction between therapeutic use and misuse/abuse is critical, as sweating is prominently featured in the abuse profile but not in the standard adverse event profile at recommended doses.

Professional Medical Disclaimer

This information is intended for healthcare professionals. Any medical decision-making should rely on clinical judgment and independently verified information. The content provided herein does not replace professional discretion and should be considered supplementary to established clinical guidelines. Healthcare providers should verify all information against primary literature and current practice standards before application in patient care. Dr.Oracle assumes no liability for clinical decisions based on this content.